Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 15, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Apr 28, 2009, 2:12 AM MDT for 7 counties in Nebraska. It took effect at Apr 28, 2009, 9:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 2:12 AM MDT (08:12 UTC)
- In effect from
- Apr 28, 2009, 9:00 AM MDT
- Expired
- Apr 28, 2009, 2:29 PM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 280812 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 AM CDT TUE APR 28 2009 ...STRONG SOUTHERLY WINDS WILL DEVELOP TODAY IN THE EASTERN PANHANDLE AND WESTERN SAND HILLS... .STRENGTHENING LOW PRESSURE OVER THE FRONT RANGE OF COLORADO AND WYOMING...WILL INCREASE SOUTHERLY WINDS TODAY AND THIS EVENING OVER THE EASTERN PANHANDLE AND PORTIONS OF THE WESTERN SAND HILLS. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. WINDS WILL SLOWLY DECREASE AFTER SUNSET. NEZ004-022>024-035-056-094-282100- /O.NEW.KLBF.WI.Y.0015.090428T1500Z-090429T0300Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...CODY... MERRIMAN...KILGORE 212 AM MDT TUE APR 28 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE EASTERN PANHANDLE AND WESTERN SAND HILLS TODAY AND THIS EVENING. WINDS WILL SLOWLY DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ON EAST TO WEST ROUTES. && $$ BUTTLER
1 follow-up statement
000 WWUS73 KLBF 282029 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT TUE APR 28 2009 NEZ004-022>024-035-056-094-282130- /O.CAN.KLBF.WI.Y.0015.000000T0000Z-090429T0300Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...CODY... MERRIMAN...KILGORE 229 PM MDT TUE APR 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. THE WIND HAD DIMINISHED TO LESS THAN 30 MPH OVER WESTERN NEBRASKA. $$ SPRINGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:10 PM MDT, 12 hours 2 minutes earlier.
Area forecast discussion, Apr 27, 2:10 PM MDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT MON APR 27 2009 .DISCUSSION... THE 12Z SOLNS OF ALL MODELS ARE BREAKING THE NRN INTERMOUNTAIN UPPER LEVEL LOW INTO TWO PIECES AND SENDING THE MAIN ENERGY ACROSS THE DAKOTAS WEDNESDAY AND THEN INTO SRN CANADA THURSDAY. THIS DEVELOPMENT WILL EFFECTIVELY JETTISON CHANCES OF HEAVY RAINFALL ACROSS MOST OF THE FCST AREA. THE CONSENSUS OF THE MODELS NOW INDICATE LESS THAN 1/4 TO 1/2 INCH OF TOTAL RAINFALL THROUGH FRIDAY WITH HEAVIEST AMOUNTS EAST. THE MCS FOR TUESDAY NIGHT IS STILL ON BUT RAINFALL IS GREATLY REDUCED AS THE BEST FORCING IS WELL NORTH ACROSS MT AND ND WHERE A SPRING STORM IS EXPECTED TO DEVELOP. ADDITIONAL THUNDERSTORMS MAY DEVELOP WEDNESDAY AFTN AND WEDNESDAY NIGHT AS A SFC LOW DEVELOPS OVER NERN COLO. PARTS OF SOUTHERN NEBRASKA WILL BE CLOSELY MONITORED WEDNESDAY AFTN AS THERE IS THE POTENTIAL FOR SEVERE STORM DEVELOPMENT ALONG A WARM FRONT WHICH WILL DRAPE ACROSS PARTS OF WRN AND SRN NEB DURING THE AFTN. ANOTHER DISTURBANCE WILL CROSS THE FCST AREA THURSDAY MORNING AS A COLD FRONT DROPS SOUTH PRODUCING SCATTERED SHOWERS. THE LAST OF THE UPPER LEVEL ENERGY WILL EJECT THROUGH THE CNTL PLAINS EARLY FRIDAY MORNING PRODUCING MORE SCATTERED SHOWERS. SO A SERIES OF DISTURBANCES WILL TRACK THROUGH THE FCST AREA PRODUCING ROUNDS OF WEAKLY ORGANIZED SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY MORNING. BY SATURDAY MORNING...CANADIAN HIGH PRESSURE AND COLD AIR ALOFT WILL BUILD THROUGH NEBRASKA. RESIDUAL MOISTURE ALOFT IN COMBINATION WITH COLD AIR ALOFT MAY BE SUFFICIENT FOR AFTN SHRA ACTIVITY THROUGHOUT THE WEEKEND AND PERHAPS INTO MONDAY. THE OFFICIAL FCST IS HOLDING ON A DRY WEEKEND AND MONDAY FOLLOWING. TEMPERATURES WILL BE ON THE COOL SIDE FOR MOST OF WEEK. A BRIEF WARM UP INTO THE LOWER 70S IN SOME AREAS IS EXPECTED ON WEDNESDAY AHEAD OF THE COLD FRONT. THE GFS ENSEMBLE SUGGESTS SOME MODERATION NEXT MONDAY...PERHAPS INTO THE UPPER 60S OTHERWISE HIGHS IN THE 50S AND LOWER 60S ARE EXPECTED WHICH IS BELOW NORMAL FOR THIS TIME OF YEAR. A MAJOR BLOCK IS FORMING ACROSS THE ARCTIC CENTERED OVER THE UPPER YUKON DELTA WHICH WILL HELP MELT SNOW BUT SEND A SERIES OF LATE SEASON MODIFIED ARCTIC HIGHS SOUTHWARD THROUGH THE CNTL PLAINS. && .AVIATION... CEILINGS ARE IMPROVING ACROSS WESTERN AND CENTRAL NEBRASKA THIS AFTERNOON...WITH NEARLY ALL AREAS NOW VFR. EXPECT VFR CONDITIONS TO PERSIST FOR THE REST OF THIS FORECAST PERIOD...OR THROUGH 18Z TUESDAY. MID LEVEL WARM ADVECTION WILL BRING IN SOME BKN TO OVC CEILINGS BETWEEN 8K AND 12K FT AGL AFTER 09Z TUESDAY...BUT ANY LOWER MVFR CEILINGS SHOULD HOLD OFF UNTIL AFTER 18Z TUESDAY. WINDS WILL SHIFT FROM NORTHEAST AT 10 KTS THIS AFTERNOON...TO A SOUTHEAST DIRECTION AT 5 TO 15 KTS AFTER 00Z TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CDC/BT
Hazardous weather outlook, Apr 27, 2:56 PM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT MON APR 27 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-282100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 356 PM CDT MON APR 27 2009 /256 PM MDT MON APR 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT...AS MOISTURE AND INSTABILITY BEGIN TO RETURN NORTH INTO THE AREA. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...AS STRONG SOUTHERLY WINDS PULL MOISTURE NORTHWARD INTO THE AREA. DRY AIR WILL SURGE EASTWARD OFF THE ROCKIES...AND INTO FAR SOUTHWEST NEBRASKA LATE WEDNESDAY AFTERNOON. THIS DRY AIR WILL INTERACT WITH THE MOISTURE...AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THUNDERSTORMS SHOULD FIRST DEVELOP ACROSS FAR SOUTHWEST NEBRASKA...IN THE VICINITY OF THE DRY LINE...AND THEN MOVE NORTHEAST INTO SOUTHWEST AND CENTRAL NEBRASKA DURING THE EVENING. AT THIS TIME...IT APPEARS THAT LARGE HAIL IS THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORM ACROSS SOUTHWEST AND CENTRAL NEBRASKA...WITH A SMALLER THREAT FOR DAMAGING WINDS. ANY THREAT FOR AN ISOLATED TORNADO SHOULD REMAIN ACROSS EXTREME SOUTHWEST NEBRASKA. A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY...BUT...AT THIS TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.